Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Gray, ME

May 28, 2001Merrimack County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 28, 2001, 2:52 PM EDT for Merrimack County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2001, 2:52 PM EDT (18:52 UTC)
Expired
May 28, 2001, 3:45 PM EDT
In force
53 min
Issued by
NWS Gray, ME
Area
Whole counties

County Merrimack County, NH

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 281849
SVRGYX

NHC013-281945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
252 PM EDT MON MAY 28 2001

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE
  THIS INCLUDES THE CITIES OF...CONCORD...LACONIA

* UNTIL 345 PM EDT

* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF HOPKINTON...OR ABOUT
  11 MILES SOUTH OF HENNIKER...MOVING NORTHEAST AT 35 MPH.  THIS
  SEVERE THUNDERSTORM DROPPED 1.5 INCH DIAMETER HAIL IN WEARE
  (HILLSBOROUGH COUNTY) AT 245 PM.  HAIL WAS COVERING THE GROUND
  IN THIS COMMUNITY.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES SOUTHEAST OF HOPKINTON AT 310 PM EDT
  OVER CONCORD...AT 320 PM EDT
  OVER LACONIA AT 325 PM EDT
  OVER LOUDON...AT 330 PM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR SOUTHERN NEW HAMPSHIRE.

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:40 PM EDT, 12 minutes earlier.

Area forecast discussion, May 28, 2:40 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
240 PM EDT MON MAY 28 2001

WK CF AND ASSOCIATED UPR TROF TO MV THRU FA TNGT WITH
SHWRS/TSTMS...MOSTLY DURING THE EVE.  SOME DRYING LATER BUT LOW LVL
RH REMAINS HIGH HENCE EXPCT MORE FOG TO DVLP/CONTINUE.

ON TUE A SECOND CF DROPS SE INTO FA BUT DYNAMICS ARE WK AND RH IS
LACKING.  WORTH A CHANCE OF AFTN SHWRS/TSTMS AS AIR IS MARGINALLY
UNSTABLE.

UPPER CLOSED LOW DIGS SE ACROSS FA TUE NIGHT AND WED.  EXPCT
SCATTERED SHWRS WITH THIS DEEP BUT RATHER DRY SYSTEM.  EXPCT THE
BULK OF THE ACTIVITY DURING WED AFTN AS STEEPENING LAPSE RATES
INCREASE CONVECTION.

NGM/AVN MOS TEMPS WAY APART WED AFTN.  WILL LEAN TWD THE WARMER NGM
TEMPS.

FCSTID = 3

.GYX...
ME...NONE.
NH...SVR TSTM WATCH TIL 6PM ROCKINGHAM CO.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:25 PM EDTSevere Thunderstorm WarningGYXGrafton35 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.